PREVIOUS QUESTION:

 

NEXT QUESTION:

 

When should I see a doctor about possible aspirin poisoning?

ANSWER

If you have been taking aspirin and begin to have ringing in your ears, call your doctor to see if the medication should be stopped or the dosage lowered.

For all other symptoms, call 911 (or the local emergency phone number) immediately. Serious symptoms include:

  • Agitation, fever, convulsions, collapse, confusion, coma
  • Low blood pressure
  • Rapid heart rate
  • Rapid breathing
  • Wheezing
  • Nausea and vomiting
  • Bleeding
  • Hallucinations
  • Drowsiness

From: Aspirin Poisoning WebMD Medical Reference

SOURCES:

eMedicineHealth: "Aspirin Poisoning." 

Children's Hospital of Philadelphia Poison Control Center: "Aspirin: The Basics."

UpToDate: "Salicylate (aspirin) poisoning in adults."

American Association of Poison Control Centers.

MedlinePlus: "Aspirin overdose."

 

Reviewed by Carol DerSarkissian on July 30, 2018

SOURCES:

eMedicineHealth: "Aspirin Poisoning." 

Children's Hospital of Philadelphia Poison Control Center: "Aspirin: The Basics."

UpToDate: "Salicylate (aspirin) poisoning in adults."

American Association of Poison Control Centers.

MedlinePlus: "Aspirin overdose."

 

Reviewed by Carol DerSarkissian on July 30, 2018

NEXT QUESTION:

How is aspiring poisoning diagnosed?

WAS THIS ANSWER HELPFUL

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.